Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

143 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Why has my dizziness not gone inspite of taking atenolol-chlorthal ?

im taking atenolol-chlorthal 50-20 right now for two weeks but my problem is the dizzyness is still there. It keeps bugging me everyday.Is this normal? Is there a way to get rid of the dizzyness?. I've been diagnosed for hypertension last couple of months due to too much drinking of alcohol and drinking coffee. im taking atenolol-chlorthal 50-20 right now for two weeks but my problem is the dizzyness is still there. It keeps bugging me everyday.Is this normal? Is there a way to get rid of the dizzyness?. I ve been diagnosed for hypertension last couple of months due to too much drinking of alcohol and drinking coffee.
Wed, 4 May 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
OBGYN 's  Response
Hello.
Thanks for choosing HealthcareMagic forum.
Dizziness can be due to frequent fluctuation in the blood pressure levels.The antihypertensives you have started taking do tAKE ALMOST ONE MONTH TO SHOW THEIR PROPER UNIFORM EFFECT. You need to see for fifteen days more with no lapses in medicines to get relieved.
Dr. Rakhi Tayal
drrakhitayal@gmail.com


I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, I wondered if it s alright to take metolazone when your taking Atenolol, I take atenolol 25 MG at 5 am each morning, I take matolazone 5 MG as needed not every day, but never with either one of the meds. only when I have a increase in fluid. and as soon as its gone I don t take it again, until it happens again, just concerned if they can be taken together with any problems. In July of last year when atenolol was not available they put me on metoprolol 25 MG which I started on Dec 9 2017, but it made me so sick, I told them and they said for me to just keep taking it, but I stopped on the Jan 26, I was so sick I could hardly move, and I then I found out that they are Making Atenolol again, so I started taking it again on the 28. It s a different company though. I have A Fib that s why I ve on atenolol, it s been 17 years, and no problems. Thank You Lois Lane

doctor1 MD

here is what s happening right now: I took 2 capsules about 3pmn Friday. About 315p I realized one did go down, so I drank water, lots of water. Later that evening, it still hadn t gone down, and when I drank I would get a light uneasiness (kind of like the brain freeze). I finally went to sleep and woke up this morning with the capsule seeming to be right at the base of my throat (rather than at the base of my bra line last night). I also had a cough (which I didn t have yesterday). Today I ve gone through a bout of sweats and lightheadedness (for about a half hour), then tonight the pain is back at my bra line level. My left hand and left bottom foot are itchy (like when you have hives - but I don t have hives). I ve eaten soup (which is not a new soup), drank lots of water (only), and had taken my meds (thyroxine, atenolol, 2 baby aspirins, Ramipril and Lipitor - no other). I had a HA in 1999, have a stent, and gall bladder removed more than 20yrs ago; right lobe of thyroid removed in 1968.

doctor1 MD

I have been taking Atenolol fo about 3 months. My doctor prescribed another medicine for high blood pressure (first time user for blood pressure) I don t remember what it was - but it was very expensive, and Humana did not carry it - so my pharmacist recommended Atenolol - and my doctor approved it. I am very unhappy - I have regressed in health...have dizziness, lightheadedness, tired, depression, cold hands, etc.I have regressed about 2 yrs. I am making an appt. with my dr. as soon as possible. In researching, why was I given a beta-blocker - I also have asthma. Mary Lou Appell - YYYY@YYYY

Recent questions on  Atenolol

doctor1 MD

Hi, I have taken 2 new periscribed medicines: Atenolol (25 mg) @ 2:30 yesterday afternoon & Clindamycin (30 mg) , one at 2:30pm and one at 11:30PM. I have been up all night & have had 8 Stools last one simi_liquid. I also had some fever and sore troat and took 2 over the counter Benedryl plus a few sore troat luzeges. Q: The text says do not stop Atenolol abruptly.so what should I do now? I am somewhat dehydrated with my stomach very hot & the rest of me chilled! Thank You, Sonny @ YYYY@YYYY

doctor1 MD

i did angoplasty on 29 July last month. My one artry LAD was blocked 99%. The doctors said is perfect. They advise me the following medicins LOWPLATE PLUS ( Aspirin USP 75mg, Clopidogrel 75 mg) TENORMIN ( Atenolol 25 mg) RAST (Rosuvastatin 10 mg), LANOXIN ( Digoxin .25 mg). I have no chest pain, no problem in breathing but from last 12 days I am getting weak even I cant walk freely. My fingertips and foot are feeling dazzyness. The doctor says that it will be recovered in due course of time . I need your advice. Thanks.

doctor1 MD

Hi, yesterday I donated blood, but as usual they take a bp reading and it read 142/56. I have never had the diastolic that low. I do have a bit of high blood pressure and am on Atenolol 25 mg/daily. However, in the last week have been experiencing some flutters and skipped beats senstations. Might this be an indication of anything serious?

doctor1 MD

Most of the day, my heart rate is over 100bpm. My normal resting heart rate has always been ~62bpm. This all started last November. I thought it was anxiety attacks b/c of the stress of school.But it s gotten to the point that this increased hear rate is almost constant instead of intermittently throughout the day. In the last 1.5 months, I ve tried taking Xanax 0.5 mg & it seemed to help a few times but doesn t anymore. Then I was switched to Lorazepam 2.5 & it doesn t help either. I m not able to exercise right now b/c I had my rotator cuff repaired just 8 weeks ago. Could this be a more serious cond n & not just anxiety? I don t smoke. I don t drink caffeine. I m not on any decongestants. And I DO drink A LOT of water. My daily medications are Levothyroxin 0.5mg, Nexium, Effexor XR 75mg/day, Concerta 27mg bid, & now the Lorazepam. It is very difficult for me to sleep (as well as study, for that matter) when my heart rate is so high so I have one rum & Sprite before bed just to calm down & sleep. I often wake up in the middle of the night b/c my heart is suddenly racing. Here is some background information that you may/may not find helpful. when I was ~20 years old, my mom noticed that after walking up a set of stairs, or even just walking up a small hill, I would be VERY short of breath & my heart rate got up to 160 bpm at a time. This continued when I was in college & working out on a daily basis & healthy. My workout would consist of at least 30 min. on an elliptical & never had to stop b/c I was short of breath or my heart was racing. I went to a Cardiologist & he did the stress test, echocardiogram, etc. . . . He then referred me to an electrophysiologist who performed a table tilt test & throughout all this testing, I think I wore a Holter monitor at least 4 times. The Dr. said that yes, my heart rate does tend to race during very little activity but it also came down very quickly too so he wasn t worried about it. He said that if this continued on into my late 20 s, he would want to go in & burn a portion of my SA node. I wasn t too keen on that. I was put on Atenolol & it worked GREAT. The problem COMPLETELY went away. But then I had to start taking allergy injections & apparently Atenolol & allergy injections don t mix. So, now not only do I have the racing heart rate/shortness of breath problem that i ve had for ~16 years but I can also just be sitting on my couch & suddenly my heart rate is well over 100bpm. Earlier while I was studying, it got up to 128bpm. I ve been on Concerta for ~1 year now & I know one of the side effects can be an increased heart rate. I m also well aware that there is a problem w/overdiagnosis of ADHD. BUT, I m DEFINITELY NOT one of those ppl. I can t tell you how much it helps me study & it s my understanding that 54mg/day isn t a very high dose. Thank you for your time & any suggestions you have.

doctor1 MD

I recently changed from Atenolol 100mg taken daily to Metoprolol Succ Er 100mg daily. I am experiencing difficulty making decisions, mood swings and depression . By depression I mean I am not finding XXXXXXX in the usual things I enjoy doing, such...

doctor1 MD

Hallo, mother (74 yo) woke up today disoriented and couldn't operate her right hand. she was unable to form words, and wold break down crying. when I went over herr her voice sounded as if mouth was filled w/water... or like she'd gotten numbing...

doctor1 MD

I am 75 yrs old and have had bypass surgery and 1 stent put in .I had my bypass surgery at 49 yrs old and my stents at 59 yrs old. I still work 1 day a week and very active. I take the following medications: Pravastatin40 mg, AmLoDIpine Besylate...